Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 5, 1999, 5:52 PM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1999, 5:52 PM CDT (22:52 UTC)
- Expired
- May 5, 1999, 6:55 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 146 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 052252 RRA SVRGRB WIC069-073-052355- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 552 PM CDT WED MAY 5 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN MARATHON COUNTY IN CENTRAL WISCONSIN * UNTIL 655 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS FROM TOMAHAWK TO MOSINEE. THE STORMS WERE MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... WAUSAU MERRILL THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 60 MPH AND ONE INCH DIAMETER HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. JKL/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:45 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 5, 3:45 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT WED MAY 5 1999 SHORT WAVE THAT PRODUCED LIGHT SHOWERS ACROSS THE AREA EARLIER HAS MOVED INTO UPPER MICHIGAN AND SUBSIDENCE BEHIND IT HAS LIMITED SCATTERED TRW TO FAR SWRN PTN OF FCST AREA THIS AFTERNOON. THESE SHOULD DISSIPATE AROUND SUNSET. ANOTHER ROUND OF RW/TRW SHOULD ARRIVE LATE TONIGHT AND TOMORROW AS MORE SIGNIFICANT SHORT WAVE ROTATES AROUND UPPER LOW TO W. WITH MOISTURE IN PLACE AND COLDER 500MB TEMPS ARRIVING FROM SW THERE SHOULD BE A DECENT AMOUNT OF RAIN WITH NEXT SYSTEM. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, May 5, 12:00 PM CDT, 5 hours 52 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-052100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT WED MAY 5 1999 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ABOUT THE SOUTHWEST HALF OF WISCONSIN. FORECAST: AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH INCREASING INSTABILITY AND LOW-LEVEL MOISTURE TO GENERATE SCATTERED THUNDERSTORMS ACROSS WISCONSIN LATE THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS OVER THE SOUTHWESTERN HALF OF THE STATE. THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS IN NORTHEAST WISCONSIN. SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST. RDM WWW.CRH.NOAA.GOV/GRB
Local storm report, May 5, 5:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT WED MAY 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM WAUSAU WI .75 INCH HAIL
05/05/99 MARATHON (AUW)
JKLLocal storm report, May 5, 5:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT WED MAY 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0536 PM 1 WNW TOMAHAWK WI TORNADO
05/05/99 LINCOLN BRIEF TOUCHDOWN. TREES AND
POWER LINES DOWN.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:49 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
| May 5, 6:09 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.